Alert archive / Louisiana / Hard Freeze Warnings in 2011

Hard Freeze Warning 5, NWS Lake Charles, LA

January 21, 20119 parishes in Louisiana; Hardin County, Tyler County, Texas

NWS Lake Charles, LA issued this hard freeze warning at Jan 21, 2011, 4:12 AM CST for 9 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Jan 21, 2011, 9:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2011, 4:12 AM CST (10:12 UTC)
In effect from
Jan 21, 2011, 9:00 PM CST
Expired
Jan 22, 2011, 9:00 AM CST
In force
12 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2011-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2011-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this hard freeze warning went out at Jan 21, 3:08 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jan 21, 3:08 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 AM CST FRI JAN 21 2011

.DISCUSSION...CURRENT RADAR SHOWS VERY WEAK RETURNS MOVING ACROSS SW
LOUISIANA FROM THE NORTH. HAD SOME REPORTS OF DRIZZLE ACROSS THE AREA
WITH A FEW VERY LIGHT SNOW FLURRIES OVER VERNON PARISH. FOR
NOW...WILL HANDLE WITH SHORT TERM FORECASTS FOR NOW AS NO TRAVEL
PROBLEMS ARE ANTICIPATED.

HIGH PRESSURE CENTERED OVER NORTHEAST TEXAS WILL SLOWLY BUILD OVER
THE AREA TODAY.  WATER VAPOR IS SHOWING GOOD SUBSIDENCE WORKING INTO
EAST TEXAS AND THIS SHOULD ALLOW FOR RAPID CLEARING OVER THE
FORECAST AREA THIS MORNING.  WINDS HAVE DECREASED TO 15 MPH OVER MOST
OF THE AREA SO WILL LIKELY CANCEL WIND ADVISORY BEFORE ZONE
ISSUANCE. TODAY WILL BE UNSEASONABLY COLD WITH TEMPERATURES NOT
LIKELY TO REACH INTO THE 50S ACROSS MOST AREAS.

MAIN FORECAST ISSUE FOR THIS FORECAST WILL BE TONIGHT WILL BE
MINIMUM TEMPERATURES AS A VERY COLD NIGHT IS EXPECTED. H8
TEMPERATURES ARE FORECASTED TO BE BETWEEN 0 AND +3 ACROSS THE
FORECAST AREA. WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES
SHOULD FALL INTO THE 20S ACROSS MUCH OF THE REGION. WILL GO AHEAD
AND ISSUE A HARD FREEZE WARNING FOR MOST INLAND SECTIONS FOR
TONIGHT AND A FREEZE WARNING ELSEWHERE.

SHORTWAVE TROUGH IS STILL FORECASTED TO MOVE THROUGH THE AREA SUNDAY
NIGHT AND EARLY MONDAY.  CURRENT FORECAST POPS LOOK GOOD AND NO
CHANGES ARE PLANNED AT THIS TIME.  APPEARS THAT GFS AND ECMWF ARE
COMING A LITTLE CLOSER TOGETHER WITH DEVELOPING A LOW OVER THE
NORTHEAST GULF ON TUESDAY. HIGH PRESSURE WILL SLOWLY BUILD OVER THE
AREA THROUGH WEDNESDAY WITH REINFORCING SURGES OF COOLER AIR
EXPECTED THROUGH THE END OF WEEK. OVERALL TEMPERATURES WILL BE BELOW
NORMAL WITH NO SIGNIFICANT PRECIPITATION FORECASTED.

&&

.MARINE...CURRENT MARINE HAZARDS LOOK GOOD WITH LOW WATER ADVISORIES
AND SCA IN EFFECT.  ONLY CHANGE WILL BE TO EXTEND COASTAL WATERS SCA
THROUGH NOON. WIND WILL CONTINUE TO DIMINISH TODAY WITH ONSHORE FLOW
RESUMING ON SUNDAY.  DEVELOPMENT OF SURFACE LOW OVER THE EASTERN
GULF WILL LIKELY MAINTAIN NORTHERLY FLOW THROUGHOUT THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  49  28  57  32  61 /  10   0   0  10  10
KBPT  50  28  58  37  62 /  10   0   0  10  10
KAEX  45  26  56  30  57 /  10   0   0  10  20
KLFT  48  28  55  33  61 /  10   0   0  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST SATURDAY
     FOR THE FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
     EVANGELINE...RAPIDES...ST. LANDRY...VERNON.

     FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST SATURDAY FOR
     THE FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...
     IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
     ST. MARY...UPPER ST. MARTIN...VERMILION.

TX...HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST SATURDAY
     FOR THE FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.

     FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST SATURDAY FOR
     THE FOLLOWING ZONES: JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
     WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
     20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     LOW WATER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.

&&
Hazardous weather outlook, Jan 20, 5:28 AM CST, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
528 AM CST THU JAN 20 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-211130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
528 AM CST THU JAN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
PATCHY FOG WILL CONTINUE TO AFFECT PORTIONS OF THE AREA THIS
MORNING AS GULF MOISTURE CONTINUES TO INCREASE OVER THE LOWER
LEVELS OF THE ATMOSPHERE. A COLD FRONT WILL MOVE INTO THE FORECAST
AREA THIS AFTERNOON AND CROSS THROUGH THIS EVENING...ACCOMPANIED
BY SCATTERED SHOWERS. STRONG OFFSHORE WINDS CAN BE EXPECTED BEHIND
THE FRONT OVER THE COASTAL WATERS...AND A SMALL CRAFT ADVISORY IS
LIKELY TO BE ISSUED FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
DRY WEATHER BEHIND THE FRONT IS ON TAP FOR FRIDAY AND SATURDAY AS
HIGH PRESSURE BUILDS OVER THE REGION. VERY COLD CONDITIONS ARE
EXPECTED FOR FRIDAY NIGHT AND SATURDAY MORNING WITH ALL BUT THE
COAST LIKELY TO SEE LOWS IN THE 20S. RAIN CHANCES RETURN ON SUNDAY
AHEAD OF ANOTHER FRONTAL BOUNDARY...FORECAST TO CROSS THE AREA ON
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 4:12 AM CSTFreeze WarningLCHLafayette, Saint Martin12 hr
Jan 21, 4:09 PM CSTLow Water AdvisoryLCH22 hr

Nearby

Hard Freeze Warnings in Louisiana, 2011Hard Freeze Warnings in Texas, 2011Every hard freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.